Answer
francine123
URGENT
(0) Hearts

i have a quick question, the skin around my lips is lighter than my face, is that normal? i used benzol peroxide and proactiv in the past is this from that? How can i reverse it, if i tan in the sun when i go on vacation will it change back the colour? are there any products i can use? :smileyhappy: thankks

Advanced
You must be signed in to add attachments
Answers: 4
ran8
Answered
(0) Hearts

It could have been the proactiv.  However, if you have not used the product in months, it might be something else. 

 

Give it time, it should resolve itself.  But if you see anything abnormal, seek professional help. 

 

Depending if it is not super noticeable under any facial makeup, consider it a natural highlighter.  But if it has a super contrast, then maybe a tiny bit of concealer or a lipstick that will not bring too much attention to the area (play up the eyes or cheeks instead).  

 

Whatever you do, avoid trying to darken the area permanently.  The opposite effect will be harder to cover up and maintain (mustache looking, possible development of hyperpigmentation spots around the area).  

 

Hope that helps. 

cherrybombtastic
Answered
(0) Hearts

Benzoyl peroxide is known to cause bleaching, so I'm pretty sure that it's the products you're using. Tanning is definitely a bad idea since benzoyl peroxide will make your skin more sensitive to the sun, so you're essentially making it worse if you're not wearing a SPF lip product or protecting your lips somehow from the sun. I think gradually your lips will return to its normal color without tanning. Just remember to exfoliate and moisturize your lips regularly. I hope this helps and good luck!

powderedpeach
Answered
(0) Hearts

If you were peeling a good bit in this area, then what you're seeing may just be a result of the skin shedding faster here than in other places on your face.  The area around the mouth typically is more sensitive because of dental products and lip balms, etc.  Therefore, when we use acne medications, we notice more side effects like flaking and dryness, which creates an exfoliating effect after any initial redness goes away.  If you were wearing more makeup in this area to cover up breakouts, that could have also protected your skin more from UV rays than the other parts of your face.

 

Obviously I can't see it to comment anymore, nor can anyone diagnose you that isn't a doctor.  If you're worried and the problem is significant, then I'd make an appointment with a dermatologist to rule out the possibility of an underlying pigmentation disorder like vitiligo. 

 

I'd avoid tanning until you know the cause to avoid any worsening of the problem.  The sun does funny things sometimes. 

 

AmyBaby615
Answered
(0) Hearts

I had this same problem and it turned out being the whitening toothpaste I was using at the time. Try changing toothpaste.

Question Stats
  • 4 answers
  • 548 views
  • 0 hearts
  • 5 in conversation
    • cherrybombtastic
    • ran8
    • powderedpeach
    • francine123
    • AmyBaby615